Idiopathic intracranial hypertension following kidney transplantation: a case report and review of the literature.

Published

Journal Article (Review)

A pediatric kidney transplant recipient receiving tacrolimus for immunosuppression experienced symptoms consistent with idiopathic intracranial hypertension. The diagnosis of idiopathic intracranial hypertension and possible secondary causes of intracranial hypertension are reviewed in association with the patient's clinical course. Treatment options for the reversal of intracranial hypertension are summarized. Because of the complexity of associated conditions in kidney transplant recipients, symptoms of persistent headaches, visual changes and nausea and vomiting should be promptly investigated by fundoscopic examination in the setting of immunosuppression therapy to prevent vision loss.

Full Text

Duke Authors

Cited Authors

  • Chamberlain, CE; Fitzgibbon, E; Wassermann, EM; Butman, JA; Kettl, D; Hale, D; Kirk, AD; Mannon, RB

Published Date

  • August 2005

Published In

Volume / Issue

  • 9 / 4

Start / End Page

  • 545 - 550

PubMed ID

  • 16048612

Pubmed Central ID

  • 16048612

International Standard Serial Number (ISSN)

  • 1397-3142

Digital Object Identifier (DOI)

  • 10.1111/j.1399-3046.2005.00329.x

Language

  • eng

Conference Location

  • Denmark